Alert archive / Idaho / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Pocatello, ID

February 11, 2014

NWS Pocatello, ID issued this winter storm warning at Feb 11, 2014, 12:51 PM MST. It took effect at Feb 11, 2014, 11:00 PM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2014, 12:51 PM MST (19:51 UTC)
In effect from
Feb 11, 2014, 11:00 PM MST
Expired
Feb 13, 2014, 3:45 AM MST
In force
29 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS45 KPIH 111951
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1251 PM MST TUE FEB 11 2014

.DEEP PACIFIC MOISTURE WILL BE DRAWN INTO SOUTHEAST IDAHO
STARTING LATE TONIGHT. SNOW LEVELS WILL RISE TO 6000 FT WEDNESDAY
TO AS HIGH AS 6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS
WITH THIS SYSTEM AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND
DRIFTING SNOW ON MOUNTAIN PASSES.

IDZ018-121200-
/O.UPG.KPIH.WS.A.0004.140212T0600Z-140213T1800Z/
/O.NEW.KPIH.WS.W.0004.140212T0600Z-140213T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT
1251 PM MST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...11 PM TONIGHT THROUGH 11 AM THURSDAY MORNING.

* MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET
  ABOVE 7 THOUSAND FEET.

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER 
  CREEK SUMMIT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES
  ESPECIALLY OVER MOUNTAIN PASSES.  WIND GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-121200-
/O.UPG.KPIH.WS.A.0004.140212T0600Z-140213T1800Z/
/O.NEW.KPIH.WS.W.0004.140212T0600Z-140213T1800Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...SUN VALLEY...GALENA SUMMIT...
SMILEY CREEK LODGE
1251 PM MST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST THURSDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...11 PM TONIGHT THROUGH 11 AM THURSDAY MORNING.

* MAIN IMPACT...HEAVY SNOW OF 8 TO 14 INCHES ABOVE 6 THOUSAND 
  FEET.   LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET.  

* LOCATIONS INCLUDE...SUN VALLEY...GALENA SUMMIT...SMILEY CREEK 
  LODGE.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW CAUSING REDUCED
  VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO
  35 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-023-025-121200-
/O.UPG.KPIH.WS.A.0004.140212T1200Z-140213T1800Z/
/O.NEW.KPIH.WS.W.0004.140212T1200Z-140213T1800Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
1251 PM MST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 11 AM
MST THURSDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH
IS IN EFFECT FROM 5 AM WEDNESDAY TO 11 AM MST THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY 
  MORNING. 

* MAIN IMPACT...8 TO 14 INCHES OF SNOW.

* LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON 
  HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES.  WIND GUSTS UP TO 35 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
473 
WWUS45 KPIH 121107
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
407 AM MST WED FEB 12 2014

.DEEP PACIFIC MOISTURE HAS MOVED INTO SOUTHEAST IDAHO THIS
MORNING. SNOW LEVELS WILL RISE TO 6000 FT LATER THIS MORNING TO
AS HIGH AS 6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS WITH
THIS SYSTEM AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND
DRIFTING SNOW ON MOUNTAIN PASSES.

IDZ018-122200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT
407 AM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 11 AM MST THURSDAY.

* TIMING...NOW THROUGH 11 AM THURSDAY MORNING.

* MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET 
  ABOVE 7 THOUSAND FEET.

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER 
  CREEK SUMMIT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW 
  VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP 
  TO 35 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-122200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...SUN VALLEY...GALENA SUMMIT...
SMILEY CREEK LODGE
407 AM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING
SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY.

* TIMING...NOW THROUGH 11 AM THURSDAY MORNING.

* MAIN IMPACT...HEAVY SNOW OF 8 TO 14 INCHES ABOVE 6 THOUSAND 
  FEET. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. 

* LOCATIONS INCLUDE...SUN VALLEY...GALENA SUMMIT...SMILEY CREEK 
  LODGE.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW CAUSING REDUCED 
  VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP 
  TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-023-025-122200-
/O.CON.KPIH.WS.W.0004.140212T1200Z-140213T1800Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
407 AM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING
SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY.

* TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY 
  MORNING. 

* MAIN IMPACT...8 TO 14 INCHES OF SNOW.

* LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON 
  HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
118 
WWUS45 KPIH 122058
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MST WED FEB 12 2014

.DEEP PACIFIC MOISTURE CONTINUES TO MOVE INTO SOUTHEAST IDAHO.
SNOW LEVELS WILL CONTINUE TO RISE FROM AROUND 5500 TO AS HIGH AS
6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS WITH THIS SYSTEM
AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND DRIFTING SNOW ON
MOUNTAIN PASSES.

IDZ018-131200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT
158 PM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 11 AM MST THURSDAY.

* TIMING...THROUGH 11 AM THURSDAY MORNING.

* MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET 
  ABOVE 7 THOUSAND FEET.

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER 
  CREEK SUMMIT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW 
  VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP 
  TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-023-025-031-131200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...SUN VALLEY...GALENA SUMMIT...
SMILEY CREEK LODGE
158 PM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET FOR SNOW AND BLOWING SNOW REMAINS
IN EFFECT UNTIL 11 AM MST THURSDAY.

* TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY 
  MORNING. 

* MAIN IMPACT...8 TO 14 INCHES OF SNOW.

* LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON
  HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...SUN
  VALLEY...GALENA SUMMIT...SMILEY CREEK LODGE.  

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY 
  ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
891 
WWUS45 KPIH 131045
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MST THU FEB 13 2014


IDZ018-019-023-025-031-131145-
/O.CAN.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...SUN VALLEY...GALENA SUMMIT...
SMILEY CREEK LODGE
345 AM MST THU FEB 13 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

MODELS CONTINUE TO SHOW LIGHT PRECIPITATION OVER THE AREA TODAY.
EXPECT LINGERING MOUNTAIN SNOW TODAY OF AROUND 1 INCH OVER THE
WESTERN SLOPES OF THE CENTRAL MOUNTAINS AND 1 TO 2 INCHES OF SNOW
ACROSS THE UPPER SNAKE HIGHLANDS...EASTERN HIGHLANDS AND THE
WASATCH MOUNTAINS. LOOK FOR MODERATE TO STRONG WINDS LATE THIS
MORNING INTO THE AFTERNOON. THESE WINDS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW PARTICULARLY OVER MOUNTAIN PASSES MAKING
DRIVING DIFFICULT.

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 12:42 PM MST, 9 minutes earlier.

Area forecast discussion, Feb 11, 12:42 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1242 PM MST TUE FEB 11 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
SIGNIFICANT PACIFIC MOISTURE SET TO MOVE INTO SOUTHEAST IDAHO
TONIGHT THROUGH THURSDAY. PACIFIC FRONTAL SYSTEM WILL MOVE ON
SHORE TONIGHT AND WARM FRONTAL BOUNDARY WILL SET UP ALONG THE
OREGON AND IDAHO BORDER WEDNESDAY. GOOD SET UP FOR HEAVY
PRECIPITATION ALONG THE WEST SLOPES OF THE CENTRAL MOUNTAINS AND
UPPER SNAKE AND CARIBOU HIGHLANDS AND IDAHO WASATCH. THIS IS A
WARM SYSTEM WITH SNOW LEVELS STARTING OUT AT AROUND 4500 FEET
TONIGHT AND RISING TO 6 THOUSAND TO AS HIGH AS 6700 FEET BY
WEDNESDAY EVENING. HAVE UPGRADED THE WATCHES TO WARNINGS AND
CONTINUED TO LIMIT TO ELEVATIONS ABOVE 6 THOUSAND FEET. HEAVIEST
SNOW WILL LIKELY BE ABOVE 7 THOUSAND FEET ELEVATION. EXPECT 8 TO
14 INCHES ABOVE 6 THOUSAND FEET WITH PRECIPITATION BECOMING ALL
RAIN BELOW THOSE LEVELS. SOME LOCAL AREAS COULD SEE UP TO 2 FEET
AT 7500 FEET OR HIGHER. STRONG WESTERLY WINDS WILL ACCOMPANY THE
SYSTEM WITH BLOWING AND DRIFTING SNOW EXPECTED ALONG MOUNTAIN
PASSES. COULD POTENTIALLY SEE FLOODING IN LOWER ELEVATIONS OF THE
WOOD RIVER REGION WHERE PRECIPITATION TURNS TO RAIN. HEAVIEST
PRECIPITATION IS EXPECTED BETWEEN 5 AM WEDNESDAY AND 5 AM THURSDAY.
PRECIPITATION SHOULD TAPER OFF THURSDAY AFTERNOON AND EVENING AS
GET A BRIEF BREAK BEFORE NEXT PACIFIC SYSTEM MOVES INTO SOUTHEAST
IDAHO FRIDAY.
GK

.LONG TERM...FRIDAY THROUGH TUESDAY. MOISTURE WILL CONTINUE TO
STREAM IN OFF THE PACIFIC AND KEEPING US UNDER GENERALLY WET AND
BREEZY CONDITIONS THROUGH THE WEEKEND. FRIDAY'S SYSTEM LOOKS TO BE
AN EVEN WARMER STORM WITH SNOW LEVELS RISING TO BETWEEN 7000-8000FT
WITH POTENTIALLY 6-12 INCHES ABOVE THOSE ELEVATIONS. THERE WILL BE
SOME BLOWING AND DRIFTING BUT WARMER TEMPERATURES WILL MITIGATE THAT
SOMEWHAT. WHAT IT WON'T HELP ALLEVIATE IS INCREASING AVALANCHE
CONCERNS. IT DOES APPEAR THAT SOME AREAS OUTSIDE OF THE CENTRAL
MOUNTAINS AND UPPER SNAKE HIGHLANDS WILL GET A BRIEF BREAK BEFORE
SUNDAY'S STORM AND COOL FRONT PUSH THROUGH EASTERN IDAHO. THAT FINAL
PUSH WILL LIKELY BE THE LOWEST RAIN/SNOW PRODUCER BUT IT WILL STILL
ADD TO THE MUCH NEEDED MOISTURE AMOUNTS WE ARE EXPECTING. ALTHOUGH
THE MODELS ARE ENSEMBLES ARE STILL A BIT CHAOTIC IN TERMS OF TIMING
THE MIDWEEK STORM...WE SHOULD SEE A DRIER PERIOD OF WEATHER FOR
EARLY NEXT WEEK.  KEYES

.AVIATION...SHOWERS AND LOWER CEILINGS ARE QUICKLY DIMINISHING OVER
MUCH OF EASTERN IDAHO THIS AFTERNOON. WE SHOULD BE VFR AT ALL SITES
UNTIL THIS EVENING AND OVERNIGHT. WE SHOULD SEE LOWER CLOUDS
REDEVELOPING AFTER DARK ACROSS AS MOISTURE INCREASES AHEAD OF OUR
NEXT STORM. WE SHOULD BE MOSTLY VFR WITH SOME LOCALIZED MVFR
CEILINGS. BETWEEN 3 AND 5AM...CONDITIONS WILL QUICKLY DETERIORATE AS
DEEP MOISTURE SURGES BACK INTO EASTERN IDAHO. WE SHOULD SEE MVFR/IFR
CONDITIONS AT ALL SITES THROUGH MOST OF TOMORROW. INITIALLY ALL
SITES WILL SEE SNOW OR A RAIN/SNOW MIX...BUT TRANSITION TO ALL RAIN
IN THE AFTERNOON. IT WILL ALSO BE BREEZY AT THE VALLEY SITES.  KEYES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 11 AM MST THURSDAY
ABOVE 6000 FEET FOR THE IDZ019-023-025.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM MST
THURSDAY ABOVE 6000 FEET FOR THE IDZ031.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM MST
THURSDAY IDZ018.

&&
Hazardous weather outlook, Feb 11, 4:32 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
432 AM MST TUE FEB 11 2014

IDZ017-020>022-032-121145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
432 AM MST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WILL OVERSPREAD SOUTHEAST IDAHO EARLY WEDNESDAY BRINGING
RAIN TO THE SNAKE RIVER PLAIN AND SNOW IN THE HIGH COUNTRY ABOVE
6000 FEET. CHANCES OF PRECIPITATION WILL REMAIN HIGH THROUGH THE
WEEKEND...HOWEVER THERE MAY BE A FEW BREAKS. WINDS WILL INCREASE
WEDNESDAY AS WELL WITH SPEEDS REACHING 30 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-023>025-031-121145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-
432 AM MST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO BEGIN LATE TONIGHT IN THE CENTRAL IDAHO
MOUNTAINS...WHICH WILL MARK THE BEGINNING OF A POTENTIAL MULTI-DAY
SNOWFALL. A WINTER STORM WATCH IS IN EFFECT FOR THE CENTRAL
MOUNTAINS STARTING TONIGHT. VISIT WEATHER.GOV/POCATELLO FOR
CURRENT WEATHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE CENTRAL IDAHO
MOUNTAINS AND SPREAD INTO THE EASTERN HIGHLANDS AND WASATCH
MOUNTAINS. SNOW LEVELS WILL BE ABOVE 6000 FEET AND SNOWFALL MAY
PERSIST WELL INTO THURSDAY. WINDS WILL INCREASE WEDNESDAY AS WELL
WITH SPEEDS REACHING 30 TO 35 MPH. THIS MAY LEAD TO BLOWING AND
DRIFTING SNOW...REDUCING VISIBILITY AND MAKING TRAVEL DIFFICULT
ESPECIALLY THROUGH MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Winter Storm Warnings in Idaho, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.